Alert archive / Minnesota / Special Weather Statements in 2012
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Apr 2, 2012, 11:03 PM CDT for Carver County, Dakota County, Scott County, Minnesota; Pierce County, Wisconsin. It was in force for 42 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 2, 2012, 11:03 PM CDT (04:03 UTC)
- Expired
- Apr 2, 2012, 11:45 PM CDT
- In force
- 42 min
- Issued by
- NWS Twin Cities, MN
Counties Carver County, MN, Dakota County, MN, Scott County, MN, Pierce County, WI
The radar
The Minneapolis radar (KMPX), 58 km from the middle of the area, began a volume at 04:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 2, 11:07 PM CDT | HAIL 0.5 | 4 E Prescott, WI | |
| Apr 2, 11:16 PM CDT | HAIL 0.5 | 1 N Eden Prairie, MN | COVERING THE GROUND |
| Apr 2, 11:18 PM CDT | HAIL 0.88 | 1 W Bloomington, MN | |
| Apr 2, 11:34 PM CDT | HAIL 0.75 | 3 Ne Cottage Grove, MN | |
| Apr 2, 11:45 PM CDT | HAIL 0.88 | 1 E Shakopee, MN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 4.1 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1598 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 330 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
805 WWUS83 KMPX 030403 SPSMPX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1103 PM CDT MON APR 2 2012 MNZ060-063-067>070-078-WIZ023-024-030445- CARVER-DAKOTA-GOODHUE-HENNEPIN-PIERCE-SCOTT-SIBLEY-ST. CROIX-WASHINGTON- 1103 PM CDT MON APR 2 2012 AT 1057 PM CDT...WEATHER SERVICE RADAR WAS TRACKING SEVERAL STRONG THUNDERSTORMS ACROSS THE SOUTHERN TWIN CITIES METRO AREA THEN TOWARD THE ELLSWORTH AREA OF WESTERN WISCONSIN. THERE HAVE BEEN SOME REPORTS OF ONE HALF INCH TO THREE QUARTERS HAIL. ONE WAS AT PRIOR LAKE AT 1035 PM. THESE STORMS WERE MOVING EAST TO NORTHEAST AT 25 MPH. HAIL UP TO DIME SIZE IS EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... JORDAN. CARVER. MARYSTOWN. SHAKOPEE. EDEN PRAIRIE. SAVAGE. ELLSWORTH. RIVER FALLS. VERMILION. LAT...LON 4491 9216 4456 9215 4457 9385 4485 9388 TIME...MOT...LOC 0400Z 245DEG 26KT 4473 9367 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Apr 2, 10:40 PM CDT, 23 minutes earlier.
Area forecast discussion, Apr 2, 10:40 PM CDT, 23 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR 06Z TAFS NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1040 PM CDT MON APR 2 2012 .DISCUSSION... /ISSUED 330 PM CDT MON APR 2 2012/ SEVERE WEATHER THREAT REMAINS MAIN FOCUS FOR THE EVENING. LATEST AVAILABLE RUC INDICATING WARM SECTOR TO WORK INTO SOUTH CENTRAL MINNESOTA THIS EVENING. MLCIN DROP OFF MARKEDLY AS WELL...BUT BELIEVE CAP WILL HOLD FOR ANY REAL SURFACE BASED CONVECTION. SHOULD SEE ELEVATED ACTIVITY INITIATE OVER SOUTHWEST MINNESOTA NEAR REDWOOD FALLS...AND THEN MOVE EAST DURING THE EVENING...AFFECTING SOUTH CENTRAL MINNESOTA. MOST ALL DETERMINISTIC RUNS INDICATE THIS AS WELL. VERY STEEP/UNSTABLE MID LEVEL LAPSE RATES IN EXCESS OF 8C/KM WITH ELEVATED CAPE AROUND 1200 J/KG MOVING...SHOULD BE ENOUGH TO GENERATE THE CONVECTION. HAIL WILL BE THE MAIN THREAT WITH SOME WIND POSSIBLE AS WELL. UPPER TROUGH MOVES ACROSS THE CWA OVERNIGHT...AND IS SLOWER THAN WHAT MODELS WERE SHOWING YESTERDAY. WILL HAVE TO LINGER SOME SLIGHT CHANCE POPS OVER THE SOUTHERN CWA INTO TUESDAY MORNING... WITH CLEARING EXPECTED THEREAFTER. COOLER TEMPERATURES EXPECTED THEN FOR THE NEXT SEVERAL DAYS...BUT STILL RANGING ABOVE NORMAL. NORTHERLY WINDS WILL INCREASE TONIGHT BEHIND DEPARTING SYSTEM AND WILL REMAIN BREEZY INTO TUESDAY AS THE COLDER AIR MOVES IN. WINDS WILL DIMINISH TUESDAY EVENING AND WITH LARGE HIGH PRESSURE DROPPING SOUTH OVER THE AREA...WILL LIKELY SEE SOME FROST DEVELOP INTO WEDNESDAY MORNING. PREVIOUS FORECAST HAD THIS MENTIONED AND STILL LOOKS GOOD. THERE WILL BE ANOTHER OPPORTUNITY FOR FROST...MAINLY OVER WEST CENTRAL WISCONSIN WEDNESDAY NIGHT/THURSDAY MORNING AS THE HIGH RETREATS TO THE EAST. LONG RANGE MODELS CONTINUE TO TREND ANOTHER WAVE ACROSS THE AREA LATER FRIDAY NIGHT INTO SATURDAY SATURDAY NIGHT TIME FRAME. EVEN COLDER AIR TO FOLLOW THIS FRONT...POSSIBLE MAKING TEMPERATURES CLOSER TO NORMAL FOR THIS TIME OF THE YEAR. && .AVIATION.../06Z TAF ISSUANCE/ A COUPLE OF AREAS OF ELEVATED TSTMS HAVE DEVELOPED IN PAST HOUR OR SO. ONE IS AN E-W BAND MAINLY ACROSS THE S TWIN CITIES METRO ON N EDGE OF B5 850 MB LIFTED INDEX GRADIENT. THESE STORMS HAVE BEEN MOVING ENE AND SHUD REMAIN MAINLY S OF MSP/RNH BUT A WINDOW OF AN HOUR OR SO AROUND TAF IDSSUE TIME. A LONGER WINDOW OF OPPORTUNITY AT EAU WHERE THEY MAY LINGER UNTIL 08-09Z. OTHER AREA OF ISOL TSTMS HAS BEEN DVLPG IN WC INTO CNTRL MN AHD OF UPPER TROF. CIGS GENERALLY AROUND 4K ATTM...BUT WITH PCPN SHUD SEE SOME MVFR CIGS DVLP IN THE OVERNITE INTO TUESDAY MRNG. AS SFC LOW IN NW IA CONTINUES TO DROP ESE OVERNITE INCREASING SFC PRESSURE GRADIENT WILL DEVELOP ACROSS AREA WITH NNE WINDS GUSTING 20-25 KTS. KMSP...A THREAT OF THUNDER UNTIL AROUND 07Z AS CONVECTION S OF MSP MOVES ENE. ENE WINDS WILL BECOME MORE NE NEXT FEW HOURS AND BECOME STRONGER AS PRESSURE GRADIENT INCREASES ACROSS AREA. FAIRLY UNIFORM CIGS ARND 4000 FT ACROSS AREA SHUD DIP INTO MVFR RANGE WITH PCPN IN AREA. IMPRVG CIGS ARND 15Z TO VFR BCMG MAINLY SKC LATE AFTN. OUTLOOK... /TUE NIGHT-FRI/...VFR AS HIGH PRESSURE MOVES ACROSS. /SAT-SUN/...POSSIBLE FRONTAL SYSTEM MOVES OVER THE NORTHERN PLAINS INTO THE UPPER MISSISSIPPI RIVER VALLEY. MVFR CONDS POSSIBLE. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && 99/99
Hazardous weather outlook, Apr 2, 8:47 PM CDT, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 847 PM CDT MON APR 2 2012 MNZ041>045-047>053-031100- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO- 847 PM CDT MON APR 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE OUTLOOK AREA THIS EVENING. THEY ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY FROST IS POSSIBLE ACROSS PORTIONS OF CENTRAL MINNESOTA WEDNESDAY MORNING AS TEMPERATURES DROP TO NEAR THE FREEZING MARK. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. MNZ054>070-073>078-082>085-091>093-031100- LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER-WRIGHT-HENNEPIN- ANOKA-RAMSEY-WASHINGTON-YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY- CARVER-SCOTT-DAKOTA-REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE- WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN- 847 PM CDT MON APR 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON THIS EVENING. THESE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. WIZ014>016-023>028-031100- POLK-BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE- 847 PM CDT MON APR 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING. THESE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY FROST IS POSSIBLE ACROSS PORTIONS OF WEST CENTRAL WISCONSIN WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Apr 2, 9:50 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 950 PM CDT MON APR 2 2012 MNZ065>068-075-030330- CARVER-MCLEOD-NICOLLET-RENVILLE-SIBLEY- 950 PM CDT MON APR 2 2012 AT 945 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GIBBON. OTHER STRONG STORMS WERE JUST NORTH OF WINTHROP AND SOUTH OF GLENCOE. THESE STORMS WERE MOVING NORTHEAST AT 25 MPH. ONE HALF INCH DIAMETER HAIL IS EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE... GIBBON. FERNANDO. WINTHROP. GAYLORD. NEW AUBURN. HAMBURG. PRECAUTIONARY/PREPAREDNESS ACTIONS... && LAT...LON 4490 9397 4464 9381 4441 9454 4458 9467 TIME...MOT...LOC 0249Z 242DEG 22KT 4454 9451 BAP
Special weather statement, Apr 2, 10:09 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1009 PM CDT MON APR 2 2012 MNZ060-063-067>070-076>078-030400- CARVER-DAKOTA-GOODHUE-HENNEPIN-LE SUEUR-RICE-SCOTT-SIBLEY-WASHINGTON- 1009 PM CDT MON APR 2 2012 AT 1006 PM CDT...WEATHER SERVICE RADAR WAS TRACKING SEVERAL STRONG THUNDERSTORMS ACROSS THE SOUTHERN TWIN CITIES METRO. THEY WERE MOVING EAST TO NORTHEAST AT 25 MPH. ONE HALF INCH DIAMETER HAIL IS EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE... BELLE PLAINE. JORDAN. CARVER. FARMINGTON. SHAKOPEE. SAVAGE. LAT...LON 4489 9303 4450 9293 4454 9376 4471 9389 TIME...MOT...LOC 0308Z 238DEG 23KT 4468 9371
Local storm report, Apr 2, 10:52 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1052 PM CDT MON APR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM HAIL 2 SSE PRIOR LAKE 44.71N 93.42W
04/02/2012 M0.75 INCH SCOTT MN TRAINED SPOTTER
&&
CARLYONSpecial weather statement, Apr 2, 11:03 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1103 PM CDT MON APR 2 2012 MNZ060-063-067>070-078-WIZ023-024-030445- CARVER-DAKOTA-GOODHUE-HENNEPIN-PIERCE-SCOTT-SIBLEY-ST. CROIX-WASHINGTON- 1103 PM CDT MON APR 2 2012 AT 1057 PM CDT...WEATHER SERVICE RADAR WAS TRACKING SEVERAL STRONG THUNDERSTORMS ACROSS THE SOUTHERN TWIN CITIES METRO AREA THEN TOWARD THE ELLSWORTH AREA OF WESTERN WISCONSIN. THERE HAVE BEEN SOME REPORTS OF ONE HALF INCH TO THREE QUARTERS HAIL. ONE WAS AT PRIOR LAKE AT 1035 PM. THESE STORMS WERE MOVING EAST TO NORTHEAST AT 25 MPH. HAIL UP TO DIME SIZE IS EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... JORDAN. CARVER. MARYSTOWN. SHAKOPEE. EDEN PRAIRIE. SAVAGE. ELLSWORTH. RIVER FALLS. VERMILION. LAT...LON 4491 9216 4456 9215 4457 9385 4485 9388 TIME...MOT...LOC 0400Z 245DEG 26KT 4473 9367
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 9:50 PM CDT | Special Weather Statement | MPX | Sibley | 40 min |
| Apr 2, 10:09 PM CDT | Special Weather Statement | MPX | Dakota, Scott | 51 min |
| Apr 3, 12:09 AM CDT | Special Weather Statement | MPX | Ramsey, Washington | 36 min |
| Apr 3, 1:42 AM CDT | Special Weather Statement | MPX | Saint Croix | 48 min |
Nearby
Special Weather Statements in Minnesota, 2012Special Weather Statements in Wisconsin, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.